Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Have had a mirena. Started gaining weight, frequent urination and headache. Should I be worried?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3390 Questions
i have had the mirena in now for 3years and ive suddenly started to gain weight fast, im eating alot more, urinating more often and am breaking out in pimples like never before and the cramps i have suffered from since having the mirena in has gotten worse in the last 3 months. my moods have changed and im alot more emotional, also my headaches are getting worse by the day and staying for longer each time what could be the cause of this and should i be worried?
Posted Thu, 18 Oct 2012 in Birth Control
Answered by Dr. Raju A.T 1 hour later

Thanks for your query.

Your symptoms are very typical and are seen in some women who opt Mirena.Mirena contains high levels of hormones and these high levels inhibit the ovulation and prevent conception.

Some do well with the Mirena but others do present with numerous side effects as you do.You do have most of the typical side effects seen due to Mirena.

I suggest you to get the Mirena removed and try another birth control measure under the guidance of your gynecologist.It takes only few weeks for the side effects to disappear and loose weight after it has been removed.

Hope I answered your query.

Wish you speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor